MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO - STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO - STENT, ILIAC
Model Number G43772
Medical Device Problem Codes Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent an sfa stenting procedure in which the zilver 518 vascular self-expanding stent, g43772, was used.Physician performed an atherectomy which went well and removed the device used for the atherectomy.Physician loaded the stent and was going up and over the bifurcation.The stent got locked on the wire and was unable to advance over the wire or to deploy.The devices were removed and another of the same zilver and wire was used to complete the procedure.Are images of the device or procedure available? - no at what stage of the procedure did the complaint occur? - insertion/stent placement details of access sheath used (name, fr size, length)? - 6fr flexor ansel sheath what was the target location for the stent? - sfa, not informed which side was the product inspected for kinks or damage before use? - yes, nothing noted was the device used percutaneously? - yes was the device flushed through both flushing port before the procedure, as per ifu? - yes was pre-dilation performed ahead of placement of the stent? - yes details of the wire guide used (name, diameter, hydrophilic)? - not informed- wire is still in device & will be returned; possibly an.018 roadrunner did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? - nothing out of ordinary, calcium present was resistance encountered when advancing the wire guide to the target location? - no was resistance encountered when advancing the delivery system to the target location? - yes, became locked on wire how did the physician deal with this resistance? - removed all devices and used another of same to complete procedure was the approach ipsilateral or contralateral? - contralateral did the tip of the delivery system cross the target location? - no, didn't get this far in procedure was the delivery system tracked around a tight angle in the patient anatomy? - no was the delivery system damaged/kinked/twisted during deployment? - no was the handle pulled towards the hub during deployment? - no.Was the delivery system pushed during deployment? - no.Did the patient require any additional procedures as a result of this event? - no.
 
Additional Manufacturer Narrative
510k#: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 10-apr-26.
 
Additional Manufacturer Narrative
510k#: p050017/s002 and s003.Device evaluation 1 unit of lot of ziv5-18-125-6-60 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 09 march 2026.Observations from the lab evaluation were as follows; device returned with wireguide inserted in device wireguide measured at 0.018" in diameter.Outer sheath examined and no issue observed.Wireguide removed from device.Wireguide examined and no issue observed.Stent examined and no issue observed.Device flushes without issue, evidence of some biological matter after flushing.Cirl wireguide inserted into device without issue.Red tab removed from device and stent deploys without issue.The reported failure was observed.Through the investigation it was communicated that the customer would use the cook 0.014 and 0.018 extra support roadrunners very routinely as their workhorse wire-guides manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-131) (sheath / flexor out of spec) was noted for 01 unit on this work order, however this part was subsequently scrapped and would not have contributed to this complaint issue.Review historical data: the review of historical data confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor using the ziv in the sfa considered off-label/abnormal use engineering was contacted to check if the abnormal use of using the zilver vascular device in the sfa would have caused the complaint issue.As the device didn¿t reach the intended location in the sfa due to it getting stuck on the roadrunner wire guide the abnormal use would not have caused the complaint issue as per the answer to one of the additional questions a 6 fr flexor ansel sheath was used.There is evidence to suggest that the customer did not follow the instructions for use in relation to the access sheath/introducer (ifu0043) as per section 6.6.3 of (b)(4) rev010 these events will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.No issues were observed with the complaint device returned for evaluation but there was evidence of some biological matter after flushing the device.This could potentially have caused the stent to lock on to the wireguide resulting in the complaint issue encountered by the user.While not detailed in the lab evaluation notes it is possible there may have been slight resistance removing the wireguide returned in the device during the lab evaluation.Another possible root cause could be if the wire guide was not lubricated or ¿slippy¿ enough to allow the device to move smoothly over it.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO - STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
cook ireland ltd
o'halloran rd
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24496461
Report Number3001845648-2026-00065
Device Sequence Number14697349
Product Code NIO
UDI-Device Identifier10827002437729
UDI-Public(01)10827002437729(17)270925(10)C2217616
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43772
Device Catalogue NumberZIV5-18-125-6-60
Device Lot NumberC2217616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/21/2026
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown